Alert archive / Michigan / High Wind Warnings in 2006

High Wind Warning 1, NWS Marquette, MI

May 11, 2006Menominee County, Michigan

NWS Marquette, MI issued this high wind warning at May 11, 2006, 3:36 AM CDT for Menominee County, Michigan. It took effect at May 11, 2006, 7:00 AM CDT. It was in force for 8 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 11, 2006, 3:36 AM CDT (08:36 UTC)
In effect from
May 11, 2006, 7:00 AM CDT
Expired
May 11, 2006, 3:23 PM CDT
In force
8 hr
Issued by
NWS Marquette, MI

County Menominee County, MI

The radar

The Marquette radar (KMQT), 112 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 11:20 AM CDTNON-TSTM WND GST 46N Menominee, MIMEASURED WIND GUST OF 46 MPH.
May 11, 11:25 AM CDTNON-TSTM WND DMG1 S Wallace, MINUMEROUS TREES DOWN. HIGHWAY 577 CLOSED DUE TO FALLEN TREES. TEN ADDITIONAL REPORTS OF FALLEN TREES NEAR WALLACE.
May 11, 11:25 AM CDTNON-TSTM WND DMGCedar River, MITREES DOWN NEAR JIM TOWN ROAD.
May 11, 11:25 AM CDTNON-TSTM WND DMGMenominee, MITREES DOWN NEAR ELMWOOD ROAD AND M-35.
May 11, 1:00 PM CDTNON-TSTM WND DMG1 E Daggett, MITREES DOWN NEAR COUNTY ROAD 358.
May 11, 1:00 PM CDTNON-TSTM WND DMG3 N Menominee, MITREES REPORTED DOWN NEAR TWIN CREEK...WEST OF M-35.
May 11, 1:00 PM CDTNON-TSTM WND DMG7 Sw Cedar River, MITREES DOWN NEAR ARTHUR BAY AT COUNTRY ROAD 338.
May 11, 1:00 PM CDTNON-TSTM WND DMGCedar River, MITREES DOWN AT OLD MILL ROAD NEAR M-35.
May 11, 1:00 PM CDTNON-TSTM WND DMGSw Cedar River, MITREES DOWN NEAR KLINKY PARK...NORTH OF ARTHUR BAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1340 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMQT 110836
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
436 AM EDT THU MAY 11 2006

...STRONG NORTHERLY WINDS EXPECTED TODAY...

.A LOW PRESSURE SYSTEM OVER SOUTHERN LOWER MICHIGAN WILL STRENGTHEN
THIS MORNING AS IT MOVES TO WESTERN LOWER MICHIGAN BY LATE THIS
AFTERNOON. NORTH TO NORTHEAST WINDS WILL INCREASE TO 30 TO 40 MPH 
WITH HIGHER GUSTS NEAR LAKE SUPERIOR AND THE BAY OF GREEN BAY. THE
STRONG WINDS WILL DIMINISH BY LATE THURSDAY EVENING.

MIZ004-110945-
/O.CAN.KMQT.WI.Y.0003.060511T1200Z-060511T2200Z/
BARAGA-
INCLUDING THE CITY OF...LANSE
436 AM EDT THU MAY 11 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CANCELLED THE WIND
ADVISORY. WINDS ARE STILL EXPECTED TO BE VERY STRONG THIS AFTERNOON.
HOWEVER...DUE TO THE EXPECTED SNOW AMOUNTS OVER THE HIGHER TERRAIN
A WINTER WEATHER ADVISORY HAS NOW BEEN ISSUED.

$$

MIZ012-111645-
/O.UPG.KMQT.WI.Y.0003.060511T1200Z-060511T2200Z/
/O.NEW.KMQT.HW.W.0001.060511T1200Z-060511T2200Z/
MENOMINEE-
INCLUDING THE CITY OF...MENOMINEE
336 AM CDT THU MAY 11 2006

...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

AS AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM MOVES TO WESTERN 
LOWER MICHIGAN NORTHEAST WINDS WILL INCREASE TO 30 TO 40 MPH BY
LATE MORNING. WIND GUSTS TO 60 MPH ARE EXPECTED LATE THIS MORNING
INTO EARLY AFTERNOON IN EXPOSED AREAS ALONG THE BAY OF GREEN BAY
AND INTO THE CITY OF MENOMINEE. ALTHOUGH THE STRONGEST WINDS WILL
DIMINISH BY LATE AFTERNOON...WINDS COULD STILL GUST TO 40 MPH THIS
EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE TIME THIS MORNING
TO SECURE ANY LOOSE OUTDOOR OBJECTS THAT COULD EASILY BE BLOWN
ABOUT BY THE STRONG WINDS.


$$

MIZ005-006-111645-
/O.EXT.KMQT.WI.Y.0003.060511T1200Z-060512T0200Z/
MARQUETTE-ALGER-
INCLUDING THE CITIES OF...MARQUETTE...MUNISING
436 AM EDT THU MAY 11 2006

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 10 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CONTINUED THE WIND
ADVISORY...WHICH IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 10 PM
EDT THIS EVENING.

AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM MOVING INTO WESTERN
LOWER MICHIGAN WILL PRODUCE NORTHEAST WINDS OF 30 TO 40 MPH BY
LATE THIS MORNING. WIND GUSTS AS HIGH AS 55 MPH ARE ALSO POSSIBLE
THIS AFTERNOON NEAR EXPOSED AREAS ALONG LAKE SUPERIOR. EXPECT THE
WINDS TO DIMINISH LESS TO THAN 30 MPH LATE THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH WITH GUSTS OVER 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ001-003-111645-
/O.EXT.KMQT.WI.Y.0003.060511T1200Z-060512T0200Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
436 AM EDT THU MAY 11 2006

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 10 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CONTINUED THE WIND
ADVISORY...WHICH IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 10 PM 
EDT THIS EVENING.

AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM MOVING INTO WESTERN
LOWER MICHIGAN WILL PRODUCE NORTH TO NORTHEAST WIND GUSTS TO 50
MPH BY LATE THIS MORNING. THE STRONGEST WINDS WILL OCCUR NEAR LAKE
SUPERIOR...ESPECIALLY FROM EAGLE RIVER TO COPPER HARBOR. EXPECT
WINDS TO DIMINISH TO LESS THAN 30 MPH LATE THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH WITH GUSTS TO 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ013-014-085-111645-
/O.CON.KMQT.WI.Y.0003.060511T1200Z-060511T2200Z/
DELTA-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...ESCANABA...GLADSTONE...MANISTIQUE...
SENEY
436 AM EDT THU MAY 11 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CONTINUED THE WIND
ADVISORY...WHICH REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
EDT THIS AFTERNOON.

AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM MOVING INTO WESTERN
LOWER MICHIGAN WILL PRODUCE NORTH TO NORTHEAST WIND GUSTS TO
50 MPH BY LATE THIS MORNING. THE STRONGEST WINDS ARE EXPECTED IN
EXPOSED AREAS NEAR OR ALONG THE STONINGTON AND GARDEN PENINSULAS.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH WITH GUSTS TO 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ011-111645-
/O.CON.KMQT.WI.Y.0003.060511T1200Z-060511T2200Z/
DICKINSON-
INCLUDING THE CITY OF...IRON MOUNTAIN
336 AM CDT THU MAY 11 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM
CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CONTINUED THE WIND
ADVISORY...WHICH REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM CDT 
THIS AFTERNOON.

AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM MOVING INTO WESTERN
LOWER MICHIGAN WILL PRODUCE NORTH TO NORTHEAST WIND GUSTS TO 45
MPH BY LATE THIS MORNING. EXPECT THE WINDS TO DIMINISH BY EARLY
THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH WITH GUSTS TO 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JLA
2 follow-up statements
000 
WWUS73 KMQT 111602
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1202 PM EDT THU MAY 11 2006

...STRONG NORTHERLY WINDS CONTINUE TODAY...

.STRONG LOW PRESSURE SYSTEM WILL REMAIN OVER WESTERN LOWER
MICHIGAN THROUGH THIS AFTERNOON. NORTH TO NORTHEAST WINDS WILL
INCREASE TO 30 TO 40 MPH WITH HIGHER GUSTS NEAR LAKE SUPERIOR AND
THE BAY OF GREEN BAY. THE STRONG WINDS WILL DIMINISH BY LATE THIS
EVENING.

MIZ012-112200-
/O.CON.KMQT.HW.W.0001.000000T0000Z-060511T2200Z/
MENOMINEE-
INCLUDING THE CITY OF...MENOMINEE
1102 AM CDT THU MAY 11 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON. 

AS AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM MOVES TO WESTERN
LOWER MICHIGAN NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60
MPH WILL CONTINUE OVER EXPOSED AREAS ALONG THE BAY OF GREEN BAY
AND INTO THE CITY OF MENOMINEE. ALTHOUGH THE STRONGEST WINDS WILL
DIMINISH BY LATE AFTERNOON...WINDS COULD STILL GUST TO 40 MPH THIS
EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE TIME TO
SECURE ANY LOOSE OUTDOOR OBJECTS THAT COULD EASILY BE BLOWN ABOUT
BY THE STRONG WINDS.

$$

MIZ005-006-120015-
/O.CON.KMQT.WI.Y.0003.000000T0000Z-060512T0200Z/
MARQUETTE-ALGER-
INCLUDING THE CITIES OF...MARQUETTE...MUNISING
1202 PM EDT THU MAY 11 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM MOVING OVER WESTERN
LOWER MICHIGAN WILL CONTINUE TO PRODUCE NORTHEAST WINDS OF 30 TO
40 MPH THIS AFTERNOON. WIND GUSTS AS HIGH AS 55 MPH ARE ALSO
POSSIBLE THIS AFTERNOON NEAR EXPOSED AREAS ALONG LAKE SUPERIOR.
THE WINDS WILL DIMINISH TO LESS THAN 30 MPH LATE THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH WITH GUSTS OVER 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ001-003-120015-
/O.CON.KMQT.WI.Y.0003.000000T0000Z-060512T0200Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
1202 PM EDT THU MAY 11 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM MOVING INTO WESTERN
LOWER MICHIGAN WILL CONTINUE TO PRODUCE NORTH TO NORTHEAST WIND
GUSTS TO 50 MPH. THE STRONGEST WINDS WILL OCCUR NEAR LAKE
SUPERIOR...ESPECIALLY FROM EAGLE RIVER TO COPPER HARBOR. WINDS
WILL DIMINISH TO LESS THAN 30 MPH LATE.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH WITH GUSTS TO 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ013-014-085-112200-
/O.CON.KMQT.WI.Y.0003.000000T0000Z-060511T2200Z/
DELTA-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...ESCANABA...GLADSTONE...MANISTIQUE...
SENEY
1202 PM EDT THU MAY 11 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. 

AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM MOVING INTO WESTERN
LOWER MICHIGAN WILL CONTINUE TO PRODUCE NORTH TO NORTHEAST WIND
GUSTS TO 50 MPH THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED IN
EXPOSED AREAS NEAR OR ALONG THE STONINGTON AND GARDEN PENINSULAS.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH WITH GUSTS TO 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ011-112200-
/O.CON.KMQT.WI.Y.0003.000000T0000Z-060511T2200Z/
DICKINSON-
INCLUDING THE CITY OF...IRON MOUNTAIN
1102 AM CDT THU MAY 11 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM MOVING INTO WESTERN
LOWER MICHIGAN WILL CONTINUE TO PRODUCE NORTH TO NORTHEAST WIND
GUSTS TO 45 MPH THIS AFTERNOON. EXPECT THE WINDS TO DIMINISH BY
EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH WITH GUSTS TO 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DLG
000 
WWUS73 KMQT 112023
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
423 PM EDT THU MAY 11 2006

...STRONG NORTHERLY WINDS WILL SLOWLY DIMINISH TONIGHT...

.A STRONG LOW PRESSURE SYSTEM OVER WESTERN LOWER MICHIGAN WILL
REMAIN NEARLY STATIONARY TONIGHT WHILE SLOWLY WEAKENING. NORTH TO
NORTHEAST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS NEAR LAKE
SUPERIOR AND THE BAY OF GREEN BAY WILL DIMINISH BY LATE THIS
EVENING.

MIZ012-120200-
/O.CAN.KMQT.HW.W.0001.000000T0000Z-060511T2200Z/
/O.EXA.KMQT.WI.Y.0003.000000T0000Z-060512T0200Z/
MENOMINEE-
INCLUDING THE CITY OF...MENOMINEE
323 PM CDT THU MAY 11 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM MOVING OVER WESTERN
LOWER MICHIGAN WILL CONTINUE TO PRODUCE NORTH WINDS OF 30 TO 40
MPH THIS EVENING WITH WIND GUSTS AS HIGH AS 45 MPH NEAR THE BAY OF
GREEN BAY. THE WINDS WILL DIMINISH TO LESS THAN 30 MPH LATE THIS
EVENING AS THE LOW PRESSURE SLOWLY WEAKENS.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH WITH GUSTS OVER 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ014-085-112130-
/O.CAN.KMQT.WI.Y.0003.000000T0000Z-060511T2200Z/
SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...MANISTIQUE...SENEY
423 PM EDT THU MAY 11 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CANCELLED THE WIND
ADVISORY. A NORTHEAST WIND WILL CONTINUE THIS EVENING AT 20 TO 30
MPH BEFORE DECREASING TO 10 TO 20 MPH. THEREFORE...THE ADVISORY
HAS BEEN CANCELLED.

$$

MIZ013-120200-
/O.EXT.KMQT.WI.Y.0003.000000T0000Z-060512T0200Z/
DELTA-
INCLUDING THE CITIES OF...ESCANABA...GLADSTONE
423 PM EDT THU MAY 11 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER WESTERN LOWER
MICHIGAN WILL CONTINUE TO PRODUCE NORTH TO NORTHEAST WIND GUSTS TO
45 MPH THIS EVENING. THE STRONGEST WINDS ARE EXPECTED IN EXPOSED
AREAS NEAR OR ALONG THE STONINGTON AND GARDEN PENINSULAS. THE WIND
WILL DECREASE BY LATE EVENING TO 20 TO 30 MPH AS THE LOW PRESSURE
SYSTEM SLOWLY WEAKENS.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH WITH GUSTS TO 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ011-120200-
/O.EXT.KMQT.WI.Y.0003.000000T0000Z-060512T0200Z/
DICKINSON-
INCLUDING THE CITY OF...IRON MOUNTAIN
323 PM CDT THU MAY 11 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER WESTERN LOWER
MICHIGAN WILL CONTINUE TO PRODUCE NORTH TO NORTHEAST WIND GUSTS TO
45 MPH THIS EVENING. EXPECT THE WINDS TO DIMINISH BY LATE THIS
EVENING AS THE LOW PRESSURE SYSTEM SLOWLY WEAKENS.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH WITH GUSTS TO 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ005-006-120200-
/O.CON.KMQT.WI.Y.0003.000000T0000Z-060512T0200Z/
MARQUETTE-ALGER-
INCLUDING THE CITIES OF...MARQUETTE...MUNISING
423 PM EDT THU MAY 11 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER WESTERN LOWER
MICHIGAN WILL CONTINUE TO PRODUCE NORTHEAST WINDS OF 30 TO 40 MPH
THIS EVENING...WITH WIND GUSTS AS HIGH AS 45 MPH IN EXPOSED AREAS
ALONG LAKE SUPERIOR. THE WINDS WILL DIMINISH TO LESS THAN 30 MPH
LATE THIS EVENING AS THE LOW PRESSURE SYSTEM SLOWLY WEAKENS.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH WITH GUSTS OVER 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ001-003-120200-
/O.CON.KMQT.WI.Y.0003.000000T0000Z-060512T0200Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
423 PM EDT THU MAY 11 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER WESTERN LOWER
MICHIGAN WILL CONTINUE TO PRODUCE NORTH TO NORTHEAST WIND GUSTS TO
45 MPH EARLY THIS EVENING. THE STRONGEST WINDS WILL OCCUR NEAR
LAKE SUPERIOR...ESPECIALLY FROM EAGLE RIVER TO COPPER HARBOR.
WINDS WILL DIMINISH TO LESS THAN 30 MPH BY MIDNIGHT AS THE LOW
PRESSURE SYSTEM SLOWLY WEAKENS.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH WITH GUSTS TO 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MICHELS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this high wind warning went out at May 11, 2:20 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 11, 2:20 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
320 AM EDT THU MAY 11 2006

.DISCUSSION...
00Z RAOBS/LATEST WV IMAGERY AND RUC ANALYSIS SHOW HI AMPLITUDE AND
DEEPENING TROF OVER CNTRL NAMERICA BTWN ROCKIES RDG AND BLDG RDG
OVER SE CAN. RIBBON OF NW 100KT H3 JET WINDS DIGGING FM THE ROCKIES
INTO THE CNTRL PLAINS WITH ACCOMPANYING SHRTWVS AS WELL AS POCKET OF
COLDER H85 TEMPS OVER SCNTRL CAN (00Z H85 TEMP -5C AT YPL) DIGGING S
INTO THE NRN PLAINS AIDING INTENSIFICATION/INCRSG NEGATIVE TILT OF
TROF OVER THE CNTRL CONUS. SURGE OF COLDER AIR IN ONTARIO HAS CAUSED
RA TO CHG TO SN AT CYGQ. AT 03Z...997MB SFC LO IN ADVANCE OF THIS
DEEPENING TROF OVER SE IN...WITH PRES FALLS UP TO 1MB/HR NOTED TO
THE N OF SFC LO POSITION. WDSPRD RA HAS MOVED AS FAR N AS CNTRL/NE
LWR MI WITH H85 DWPT APRCHG 10C AT DTX. ALTHOUGH CONSIDERABLE HIER
CLD HAS OVRSPRD MUCH OF UPR MI IN THE SLY FLOW ALF E OF CLOSED H5 LO
OVER SCNTRL MN...DRY AIR IN THE MID TROP SHOWN ON THE 00Z APX/GRB
SDNGS SUSTAINED BY DNVA WITH SLGT SHRTWV RDGING E OF UPR LO KEEPING
THE CWA DRY THIS EVNG SINCE DIURNAL SHRA DSPTD EARLIER. HOWEVER...
LLVL MOIST NLY FLOW OFF LK SUP HAS RESULTED IN A LOW CLOUD OVC. A
FAIRLY SHARP RANGE IN TEMP APRNT W-E ACRS THE FA...03Z TEMPS AS LO
AS THE UPR 30S ACRS THE NCNTRL/W (37 AT WAKEFIELD) BUT STILL 55 AT
ERY.

MAIN FCST CONCERNS THIS PACKAGE REVOLVE ARND TIMING/IMPACT OF LO
PRES IN THE OH VALLEY AND GOING HEADLINES.

FOR TDAY...LATEST NAM SHOWS LO PRES MOVING TO SRN LWR MI BY 12Z THU
AND DEEPENING TO 987MB. MODEL THEN SHOWS LO GETTING CAUGHT UNDER
DEEPENING H5 LO THE W AND MOVING ONLY SLOWLY NW INTO CNTRL LK MI BY
00Z FRI WITH 983MB INTENSITY. GFS/UKMET SHOW SIMILAR FCST
POSITIONS...A LITTLE DEEPER AT 12Z WITH 985/986MB BUT A LTL WEAKER
AT 988/986MB AT 00Z. ALTHOUGH THERE ARE DIFFERENCES IN THE
DETAILS...THESE SOLNS ARE RELATIVELY CONSISTENT WITH OTHER
ECMWF/CNDN/PNAM SOLNS. FCST VIGOROUS CYCLOGENESIS ALSO CONSISTENT
WITH HI AMPLITUDE/BLOCKY PATTERN IN PLACE NOW AND STRG H3 JET WINDS
DIGGING INTO BACK SIDE OF CNTRL CONUS TROF. EXPECT RA TO BREAK OUT
OVER THE ENTIRE AREA E-W TDAY AS VIGOROUS FRONTOGENESIS/DEEP
ISENTROPIC LIFT/H85-3 QVECTOR CNVGC IN DEFORMATION ZN TO THE NW OF
SFC LO AS WELL AS UPR DVGC IN LEFT EXIT OF H3 JET MAX LIFTING INTO
SE LWR MI TO THE E OF H5 LO MOISTEN INITIALLY DRY AIRMASS. NAM SHOWS
H85 WINDS IN STRENGTHENING CYC NE FLOW OVER THE FA REACHING AOA
50KTS (AND AS HI AS 65KTS)... SUPPORTING GOING WIND/GALE HEADLINES.
GIVEN STRENGTH OF DYNAMICS/ LLVL WINDS AND UPSLOPE/ADVECTIVE
COOLING...LIKE THE GFS IDEA OF COOLING THE TROF ENUF TO CAUSE RA TO
MIX WITH OR CHG TO SN THIS AFTN OVER THE AREA NOW UNDER WINTER STORM
WATCH. DIFFICULT TO GAUGE HOW MUCH SN MIGHT ACCUMULATE...BUT WL GO
WITH A 5:1 TO 7:1 SN/WATER RATIO. GFS FCST SDNG FOR ERY/MID LVL RH
FIELDS SUG DRY SLOT WL WRAP INTO THE ERN ZNS LATER IN THE DAY.

NUMERICAL MODELS FCST OCCLUDED LO TO BEGIN FILLING TNGT WHILE
DRIFTING SLOWLY S AND AWAY FM THE FA. AS SYS DYNAMICS TEND TO
WEAKEN...STRG FROTOGENESIS/DYNAMIC COOLING WL GRLY FADE AND DECREASE
INTENSITY OF HEAVIER RA/SN IN DEFORMATION ZN. GFS FCST SDNG FOR IRON
RIVER DOES SHOW SOME DCRS IN MID LVL RH WITH WEAKENING FRONTOGENESIS
WITHIN THE DEFORMATION ZN AND SEMBLANCE OF DRY SLOT EXPANDING WWD.
SINCE THE FCST LO POSITION IS A LITTLE FARTHER S THAN PREVIOUSLY
EXPECTED...WINDS OVER THE INTERIOR W DO NOT APPEAR WL BE AS STRG AS
EARLIER ANTICIPATED TDAY/THIS EVNG. SINCE EXPECTED SN AMTS (UP TO 5
INCHES IN 12 HRS) WL NOT MEET WRNG CRITERIA...WL CANX WATCH AND GO
WITH A WINTER WX ADVY FOR THE FOUR ZNS NOW UNDER WATCH AS WELL AS
BARAGA COUNTY.

AS OCCLUSION PROCESS CONTINUES ON FRI/FRI NGT WITH SFC LO SPINNING
ARND SRN LK MI AND DYNAMICS WEAKENING...DRY SLOT (WITH LESS
DISTORTION FM FADING DYNAMICS) WL IMPACT MORE OF THE FA AS ELY FLOW
ON THE NRN FLANK OF THE CLOSED LO ADVECTS DRIER AIR WWD UNDER UPR
JET AXIS. REMNANTS OF ENHANCED BUT WEAKENING DEFORMATION ZN WL SHIFT
INTO THE FAR WRN ZNS/WRN LK SUP...WHERE SN WL REMAIN MIXED WITH RA
ON FRI PER GFS FCST SDNGS.

COORDINATED WITH GRB/YYZ.

&&

.MQT...WATCHES/WARNINGS/ADVISORIES...
       WINTER WX ADVY 16Z TDAY-16Z FRI MIZ002-004-009-010-084.
       WIND ADVISORY TDAY MIZ001-003-005-006-011-013-014-085.
       HIGH WIND WARNING TDAY MIZ012.
       GALE WARNING LAKE SUPERIOR.

&&

KC
Hazardous weather outlook, May 10, 3:54 PM CDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
454 PM EDT WED MAY 10 2006

MIZ002-009-010-084-112100-
ONTONAGON-GOGEBIC-IRON-SOUTHERN HOUGHTON-
354 PM CDT WED MAY 10 2006 /454 PM EDT WED MAY 10 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT AND THURSDAY

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING WITH
SOME OF THE THUNDERSTORMS CONTAINING PEA SIZED HAIL AND BRIEF
HEAVY RAINFALL. NO SEVERE WEATHER IS EXPECTED THOUGH.

RAIN WILL MIX WITH SNOW ON THURSDAY WITH WIND GUSTS UP TO 50 MPH
POSSIBLE. 1 TO 3 INCHES OF SNOW CAN BE EXPECTED IN THE HIGHER
TERRAIN AWAY FROM LAKE SUPERIOR. SEE THE LATEST WINTER WEATHER AND
NON PRECIPITATION WEATHER PRODUCTS FOR THE LATEST WEATHER
INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

RAIN MIXED WITH SNOW WILL CONTINUE THURSDAY NIGHT INTO EARLY
FRIDAY MORNING WITH ANOTHER 1 TO 3 INCHES EXPECTED IN THE HIGHER
TERRAIN AWAY FROM LAKE SUPERIOR. SEE THE LATEST WINTER WEATHER
PRODUCT FOR THE LATEST WEATHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MIZ001-003>006-011>014-085-112100-
KEWEENAW-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-DICKINSON-
MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
354 PM CDT WED MAY 10 2006 /454 PM EDT WED MAY 10 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TONIGHT AND THURSDAY

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING WITH
SOME OF THE THUNDERSTORMS CONTAINING PEA SIZED HAIL AND BRIEF
HEAVY RAINFALL. NO SEVERE WEATHER IS EXPECTED THOUGH.

NORTHERLY WIND GUSTS UP TO 50 MPH IS EXPECTED ON THURSDAY. SEE THE
LATEST NON PRECIPITATION WEATHER PRODUCT FOR THE LATEST WEATHER
INFORMATION.

MINOR LAKESHORE FLOODING IS POSSIBLE ALONG THE LAKE SUPERIOR
SHORELINE. SEE THE LATEST LAKESHORE HAZARD STATEMENT FOR FURTHER
INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MIZ007-112100-
LUCE-
454 PM EDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TONIGHT AND THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-262-112100-
BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND
PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID-
LINE OF THE LAKE-
454 PM EDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT AND THURSDAY

GALE FORCE WINDS ARE EXPECTED ON THURSDAY. DENSE FOG IS EXPECTED
TO DISSIPATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LSZ221-241>248-263-264-112100-
KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE
LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI-
MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM
AND SOUTH OF THE US/CANADIAN BORDER-
LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD
BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING
WHITEFISH BAY-
354 PM CDT WED MAY 10 2006 /454 PM EDT WED MAY 10 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT AND THURSDAY

GALES ARE EXPECTED THURSDAY. DENSE FOG IS EXPECTED TO DISSIPATE
THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

GALES ARE EXPECTED TO CONTINUE INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MICHELS

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:29 AM CDTWinter Weather AdvisoryMQTBaraga, Dickinson, Gogebic, Houghton, Iron, Marquette and 1 more32 hr

Nearby

High Wind Warnings in Michigan, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.